Arkansas, 2011Damaging Wind in Arkansas, July 12, 2011
July 12, 2011 · NWS LZK · 1 event in 1 county or zone
Thunderstorms which had formed in Oklahoma during the afternoon of the 12th moved across northwest Arkansas late on the evening of the 12th and during the wee hours of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms which had formed in Oklahoma during the afternoon of the 12th moved across northwest Arkansas late on the evening of the 12th and during the wee hours of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 11:23 PM CST, 7 minutes earlier.
Area forecast discussion, Jul 12, 11:23 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 AM CDT WED JUL 13 2011
.AVIATION...
SCATTERED TSRA ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI...
WHICH WILL MOVE SLOWLY SOUTH TONIGHT AS BOUNDARY MOVES SOUTH. DUE TO
UNCERTAINTY OF TIMING/MOVEMENT...HAVE VCSH/VCTS THROUGH MID
MORNING...AND PROB30 FOR AFTERNOON CONVECTION. ONE SHORT RANGE MODEL
HAS CONVECTION WIDESPREAD AROUND SUNRISE...AND LASTING THROUGH THE
MID AFTERNOON...WHILE ANOTHER HAS NO CONVECTION. WITH ONGOING
CONVECTION...HAVE GONE WITH MORE THUNDERSTORM COVERAGE.
&&
.PREV DISCUSSION... /ISSUED 238 PM CDT TUE JUL 12 2011/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
TWO MAIN FEATURES WILL CONTROL THE WEATHER OVER ARKANSAS FOR THE
NEXT FEW DAYS. THE FIRST IS THE DOMINATE UPPER RIDGE WHICH IS
CENTERED OVER THE MISSISSIPPI RIVER VALLEY AND RESPONSIBLE FOR THE
MISERABLY HOT CONDITIONS OVER THE NATURAL STATE. AREAS IN THE
ARKANSAS RIVER VALLEY AND JUST ALONG THE ERN ESCARPMENT OF THE
OZARK AND OUACHITA MOUNTAINS WERE AROUND 102 DEGREES AS OF 1 PM
THANKS TO DOWNSLOPING WESTERLY SFC WINDS. HIGHS TODAY SHOULD TOP
100 DEGREES MOST EVERYWHERE...SAVE POSSIBLY A FEW SPOTS IN THE
ELEVATED TERRAIN OF NW ARKANSAS. THIS RIDGE WILL RETROGRADE TO THE
WEST SLIGHTLY AS AN UPPER WAVE...THE AFOREMENTIONED SECOND WEATHER
FEATURE...SLIDES OVER TOP OF THE RIDGE OVER THE NEXT 24-36 HOURS.
STILL...IT WILL BE CLOSE/STRONG ENOUGH TO KEEP CONDITIONS TOASTY
ACROSS ARKANSAS.
AS ALLUDED TO ABOVE...A SLOW-MOVING UPPER LEVEL DISTURBANCE OVER
CENTRAL OKLAHOMA THIS AFTERNOON WILL TOP THE RIDGE TONIGHT AND
SLIDE ACROSS ARKANSAS ON WEDNESDAY. WE ORIGINALLY HAD ONLY SLIGHT
CHANCE POPS MENTIONED OVERNIGHT FOR THE NW HALF OF THE FORECAST
AREA. HOWEVER...THIS FEATURE MANAGED TO SUSTAIN TSTMS IN THE TX
PANHANDLE LAST NIGHT WELL BEYOND THE NORMAL DIURNAL TIME LINE OF
SUMMERTIME CONVECTION. I BELIEVE IT WILL DO THE SAME THING TONIGHT
AS IT APPROACHES ARKANSAS AND HAVE INCREASED POPS IN THE NW TO
30-40 PERCENT TO ACCOUNT FOR EXPECTED CONVECTIVE DEVELOPMENT LATER
TONIGHT. TOMORROW AND THURSDAY THE DISTURBANCE WILL BE OVERHEAD
AND WILL LEAD TO SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE
STATE.
WITH REGARD TO THE HEAT...HAVE EXTENDED THE HEAT ADVISORY THROUGH
TO WEDNESDAY EVENING. WHILE CLOUD COVER WILL INCREASE
TOMORROW...AND SCT TSTMS WILL BE PRESENT...I BELIEVE THERE WILL
BE ENOUGH HEATING BEFORE/BETWEEN STORMS AND ENOUGH OF AN INCREASE
IN DEW POINTS TO WARRANT EXTENDING THE ADVISORY TO TOMORROW. HIGHS
MAY BE 2-3 DEGREES COOLER TOMORROW BUT HEAT INDICES WILL STILL BE
IN THE 100-105 DEGREE RANGE MOST EVERYWHERE. THAT BEING
SAID...WILL CONTINUE TO LEAVE OUT THE NRN TWO TIERS OF COUNTIES AS
HEAT INDICES WILL FALL JUST SHY OF ADVISORY CRITERIA THERE.
THU AND FRI WILL BE SLIGHTLY COOLER THAN TOMORROW...GENERALLY
UPPER 90S TO AROUND 100....HOWEVER WITH OVERNIGHT LOWS IN THE
UPPER 70S THIS SLIGHT DECREASE IN AFTERNOON HIGHS WILL MEAN LITTLE
RELIEF. FURTHERMORE THE UPPER RIDGE WILL RE-STRENGTHEN GOING BACK
INTO THE WEEKEND FOR CONTINUED HOT CONDITIONS.
LONG TERM...SATURDAY THROUGH TUESDAY
STRONG UPPER LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY...EXTENDING
FROM WEST TEXAS TO THE GREAT LAKES REGION DURING THIS PERIOD. IF
THIS RIDGE IS WEAKER THAN EXPECTED...OR ESTABLISHES ITSELF FARTHER
TO THE NORTH...IMPULSES ROTATING AROUND THE RIDGE COULD AFFECT
SOUTHERN SECTIONS OF THE FORECAST AREA DURING THIS TIME
PERIOD...PROMOTING WIDELY SCATTERED...DIURNALLY ENHANCED CONVECTION.
OTHERWISE...DANGEROUS HEAT STRESS CONDITIONS SHOULD CONTINUE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
AVIATION...58
Hazardous weather outlook, Jul 12, 4:00 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 12 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT
ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL
AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE
LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH
WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS
ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.
WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY
STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS THE GREATEST THREAT.
DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY
NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
In the hours before
Local storm report, Jul 12, 7:53 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
853 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 S HAMPTON 33.47N 92.47W
07/12/2011 CALHOUN AR LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN ALONG CO RD 26.
&&
224Special weather statement, Jul 12, 11:27 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1227 AM CDT WED JUL 13 2011
ARZ003-004-130610-
BOONE AR-MARION AR-
1227 AM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION AND BOONE COUNTIES
UNTIL 115 AM CDT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF HARRISON...MOVING
NORTHEAST AT 15 MPH.
SMALL HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING
WILL ALSO BE POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
HARRISON... WININGTON... WILLIS...
SELF... MYRTLE... LEAD HILL...
LAKEWAY... DODD CITY... CLARK HILL...
CAPPS... BERGMAN... ZINC...
SOUTH LEAD HILL... SNOW... RIDGEWAY...
MONARCH... BELLEFONTE... BATAVIA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3631 9272 3613 9310 3630 9328 3650 9308
TIME...MOT...LOC 0526Z 233DEG 11KT 3623 9309
59
Thunderstorm Wind, Boone
- When
- July 12, 11:30 PM CST
- Where
- Boone County, 0.68 mi SE of Harrison to 1.63 mi ESE of Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Law Enforcement
- Coordinates
- 36.223, -93.111
Trees and power lines were blown down on Pine St. and Union Rd., damaging several vehicles. Part of a metal roof was blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12, 201155 injured · 1 event
- Excessive Heat in Pennsylvania, July 12, 20111 death · 5 events
- Rip Current in Massachusetts, July 12, 20111 death · 1 event
- Lightning Strike in Arizona, July 12, 20111 death · 1 event
- Excessive Heat in Louisiana, July 12, 20111 death · 1 event
- Excessive Heat in New Jersey, July 12, 201110 injured · 5 events
- Damaging Winds in Arkansas, July 12 to 13, 2011$310,000 · 60 kt wind · 2 events
- Tornadoes and Flash Flooding in Colorado, July 12 to 13, 2011$165,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Missouri, July 12 to 13, 2011$176,000 · 87 kt wind · 8 events
- Flash Flooding and Hail in Illinois, July 12, 2011$132,000 · 52 kt wind · 10 events
- Flash Flood and Damaging Winds in Kentucky, July 12, 2011$116,000 · 61 kt wind · 8 events
- Flash Flood and Damaging Winds in Illinois, July 12, 2011$99,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309927.